mirage

A saddle point approach to the computation of harmonic maps

DSpace/Manakin Repository

 

Search DR-NTU


Advanced Search Subject Search

Browse

My Account

A saddle point approach to the computation of harmonic maps

Show simple item record

dc.contributor.author Hu, Qiya
dc.contributor.author Tai, Xue Cheng
dc.contributor.author Winther, Ragnar
dc.date.accessioned 2009-08-12T02:09:00Z
dc.date.available 2009-08-12T02:09:00Z
dc.date.copyright 2009
dc.date.issued 2009-08-12T02:09:00Z
dc.identifier.citation Hu, Q., Tai, X. C., & Winther, R. (2009). A saddle point approach to the computation of harmonic maps. SIAM Journal on Numerical Analysis, 47(2), 1500-1523.
dc.identifier.issn 0036-1429
dc.identifier.uri http://hdl.handle.net/10220/6048
dc.description.abstract In this paper we consider numerical approximations of a constraint minimization problem, where the object function is a quadratic Dirichlet functional for vector fields and the interior constraint is given by a convex function. The solutions of this problem are usually referred to as harmonic maps. The solution is characterized by a nonlinear saddle point problem, and the corresponding linearized problem is well-posed near strict local minima. The main contribution of the present paper is to establish a corresponding result for a proper finite element discretization in the case of two space dimensions. Iterative schemes of Newton type for the discrete nonlinear saddle point problems are investigated, and mesh independent preconditioners for the iterative methods are proposed.
dc.format.extent 24 p.
dc.language.iso en
dc.relation.ispartofseries SIAM Journal on Numerical Analysis.
dc.rights SIAM Journal on Numerical Analysis © copyright 2009 Siam Society for Industrial and Applied Mathematics. The journal's website is located at http://scitation.aip.org/sinum.
dc.subject DRNTU::Science::Mathematics::Applied mathematics::Numerical analysis.
dc.title A saddle point approach to the computation of harmonic maps
dc.type Journal Article
dc.contributor.school School of Physical and Mathematical Sciences
dc.identifier.openurl http://sfxna09.hosted.exlibrisgroup.com:3410/ntu/sfxlcl3?sid=metalib:EBSCO_APH&id=doi:&genre=&isbn=&issn=00361429&date=2009&volume=47&issue=2&spage=1500&epage=1523&aulast=Qiya&aufirst=Hu&auinit=&title=SIAM%20Journal%20on%20Numerical%20Analysis&atitle=A%20SADDLE%20POINT%20APPROACH%20TO%20THE%20COMPUTATION%20OF%20HARMONIC%20MAPS%2E&sici
dc.identifier.doi http://dx.doi.org/10.1137/060675575
dc.description.version Published version

Files in this item

Files Size Format View
hu-tai-winther-09.pdf 549.7Kb PDF View/Open

This item appears in the following Collection(s)

Show simple item record

Statistics

Total views

All Items Views
A saddle point approach to the computation of harmonic maps 409

Total downloads

All Bitstreams Views
hu-tai-winther-09.pdf 267

Top country downloads

Country Code Views
United States of America 128
China 55
Singapore 24
Russian Federation 17
Japan 9

Top city downloads

city Views
Mountain View 78
Beijing 27
Singapore 24
Bellevue 7
Redmond 7